Tuesday, July 22, 2014
Attention Deficit Hyperactivity Disorder
Information About Adderal
I was just wondering, I have a daughter that is 18 yrs of age and has been on Ritlan since the age of 5 and now is taking adderall. I guess the reason is her doctor wants her to try it to see if she thinks it will work better for her since her behavior was getting more out of hand. Are there side effects to this drug and if there are will they go away over time. Also, how are you suppose to act on this drug, is it like ritlian?
Adderal and Ritalin both have similar possible side effects. However, how they will effect your daughter will depend on many different factors including her genetics and environment. I urge you to ask your daughter about how she is doing and what, if any, side effects she has.
Sometimes when a doctor changes stimulants because of behavior, actually what is needed is either a higher dose or a different kind of medicine. If your daughter does not improve, urge her to let her doctor know.
You may want to look back in the archives of this section (ADHD) of NetWellness. You will find a number of questions on medications over the years. The one from 09-27-03 may answer some of your concerns specifically.
I wish you and your daughter the best!
Susan Louisa Montauk, MD
Formerly Professor of Family Medicine
University of Cincinnati